MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 6MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SCREW BIOSURE REGENESORB 6MM X 25MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72204392
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Damage to Ligament(s) (1952); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an achilles tendon repair, when placing the biosure screw in the hole already drilled, the implant fractured in several parts, even remained inside the hole, only a part of the implant but it could be recovered.When placing the implant, it damaged the autograft at the time of placement.The procedure was completed with a surgical delay greater than 30 minutes, and using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor material specification, found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A clinical evaluation states that the ifu warns that ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Breakage of the screw or loss of fixation may occur the insertion site is not prepared properly.¿ please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Correction: b5: event description.
 
Event or Problem Description
It was reported that during an achilles tendon repair, when placing the biosure screw in the hole already drilled, the implant fractured in several parts, only a part of the implant remained inside the hole, the other parts could be recovered.When placing the implant, it damaged the autograft at the time of placement.The procedure was completed with a surgical delay greater than 30 minutes, and using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: corrected information in section b5, b7 and h6: health effect - impact code.
 
Event or Problem Description
It was reported that during an achilles tendon repair, the biosure screw fractured in several parts when placed in the drilled hole; only a part of the implant remained inside the hole while the other parts could be recovered.The insertion site was cleared prior to the anchor placement using a 6 mm femoral drill, 6 mm biosure tap, and 6 mm tunnel.No void was left in the patient.A supersuture was utilized to suture the tendon, and a surgical delay greater than 30 minutes was reported.A back-up device was available.No further complications were reported.

Brand Name
SCREW BIOSURE REGENESORB 6MM X 25MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19851512
Report Number1219602-2024-01616
Device Sequence Number17829249
Product Code MAI
UDI-Device Identifier00885554036688
UDI-Public00885554036688
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number72204392
Device Lot Number51121842
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer08/27/2024
09/23/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date08/29/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexMale
Patient Weight80 KG